Lupron out of the vial. Last night it was J's turn to give me the injection. He was still nervous but no where as nervous as he was on Sunday night watching me stick my abdomen with the needle. He was cringing on Sunday night.
I offered to give him a shot but he refused. I'm a bit evil at times considering I wanted to use the biggest needle we have on hand which would be the 18 gauge! Oh, but the REI nurse said I could give him his antibiotic in an injection. However, she was laughing so I think she didn't take me seriously. Darn!
Around the 10th I'll be decreasing my current Lupron dosage to 5 units and start taking the next two medicines concurrently. Three shots in one night sounds daunting especially since they won't all be the small insulin needles. The Gonal-F is a big honking pen that looks like its going to hurt even if the needle is relatively small. The Menopur has a Q-cap on it and a 25 gauge needle versus the 29 gauge needle of the insulin. Still it beats the heck out of the progesterone which starts at an 18 gauge to draw then a 22 gauge to inject.
Now for the side effects I've been experiencing with the Lupron. I've been flushing in the face shortly after the medicine is injected. Forget restful sleep. I've been getting increased nightmares the past two nights along with night sweats. The headache is still there. I've had increased urination at night which is causing my potassium levels to drop even more. I have hypokalemia to start with so when I pee even more than usual I'm losing more of the potassium which will in turn cause my muscles to cramp up. I had one hell of a charlie horse in my back last night. Maybe I should increase my potato chip intake since potatoes are high in potassium, yes higher than bananas.
One good thing to note, no weight gain from the Lupron as of yet. I say yet because I just started it this week and I've been told by family that has taken it that weight gain goes along with Lupron like steroids and weight gain are a pair.